Volume 14, issue 4 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Fibered knots and potential counterexamples to the Property 2R and Slice-Ribbon Conjectures

Robert E Gompf, Martin Scharlemann and Abigail Thompson

Geometry & Topology 14 (2010) 2305–2347
Bibliography
1 S Akbulut, Cappell–Shaneson homotopy spheres are standard, Ann. of Math. (2) 171 (2010) 2171 MR2680408
2 A J Casson, C M Gordon, Reducing Heegaard splittings, Topology Appl. 27 (1987) 275 MR918537
3 T D Cochran, J P Levine, Homology boundary links and the Andrews–Curtis conjecture, Topology 30 (1991) 231 MR1098917
4 M H Freedman, The topology of four-dimensional manifolds, J. Differential Geom. 17 (1982) 357 MR679066
5 M H Freedman, R E Gompf, S Morrison, K Walker, Man and machine thinking about the smooth 4–dimensional Poincaré conjecture, Quantum Topol. 1 (2010) 171 MR2657647
6 D Gabai, Foliations and the topology of 3–manifolds. II, J. Differential Geom. 26 (1987) 461 MR910017
7 D Gabai, Foliations and the topology of 3–manifolds. III, J. Differential Geom. 26 (1987) 479 MR910018
8 D Gabai, Surgery on knots in solid tori, Topology 28 (1989) 1 MR991095
9 S Gersten, On Rapaport’s example in presentations of the trivial group, Preprint (1987)
10 R E Gompf, Killing the Akbulut–Kirby 4–sphere, with relevance to the Andrews–Curtis and Schoenflies problems, Topology 30 (1991) 97 MR1081936
11 R E Gompf, More Cappell–Shaneson spheres are standard, Algebr. Geom. Topol. 10 (2010) 1665
12 R E Gompf, A I Stipsicz, 4–manifolds and Kirby calculus, 20, Amer. Math. Soc. (1999) MR1707327
13 J A Hillman, Alexander ideals of links, 895, Springer (1981) MR653808
14 R Kirby, A calculus for framed links in S3, Invent. Math. 45 (1978) 35 MR0467753
15 R Kirby, editor, Problems in low-dimensional topology, 2, Amer. Math. Soc. (1997) 35 MR1470751
16 R Kirby, P Melvin, Slice knots and property R, Invent. Math. 45 (1978) 57 MR0467754
17 F Laudenbach, V Poénaru, A note on 4–dimensional handlebodies, Bull. Soc. Math. France 100 (1972) 337 MR0317343
18 D Rolfsen, Knots and links, 7, Publish or Perish (1990) MR1277811
19 M Scharlemann, A A Thompson, Surgery on a knot in (surface × I), Algebr. Geom. Topol. 9 (2009) 1825 MR2550096